Flame fronts in a turbulent combustion model with fractal velocity fields

Andrew J. Majda, Panagiotis Souganidis

Research output: Contribution to journalArticle

Abstract

Here the propagation of flame fronts for turbulent reaction diffusion equations is established for model velocity fields that are random and fractal unidirectional shear flows. It is established here that the flame fronts that exhibit anomalous scaling and are likely to be fractal themselves can be described through solutions of a suitable variational inequality. Despite the special nature of the random shear flows, these are the first rigorous results on front propagation with fractal fields.

Original languageEnglish (US)
Pages (from-to)1337-1348
Number of pages12
JournalCommunications on Pure and Applied Mathematics
Volume51
Issue number11-12
StatePublished - Nov 1998

Fingerprint

Turbulent Combustion
Flame
Fractals
Velocity Field
Fractal
Shear flow
Shear Flow
Anomalous Scaling
Front Propagation
Reaction-diffusion Equations
Variational Inequalities
Likely
Model
Propagation

ASJC Scopus subject areas

  • Mathematics(all)
  • Applied Mathematics

Cite this

Flame fronts in a turbulent combustion model with fractal velocity fields. / Majda, Andrew J.; Souganidis, Panagiotis.

In: Communications on Pure and Applied Mathematics, Vol. 51, No. 11-12, 11.1998, p. 1337-1348.

Research output: Contribution to journalArticle

Majda, Andrew J. ; Souganidis, Panagiotis. / Flame fronts in a turbulent combustion model with fractal velocity fields. In: Communications on Pure and Applied Mathematics. 1998 ; Vol. 51, No. 11-12. pp. 1337-1348.
@article{317aa1497c22412fa5162f6cbe49a027,
title = "Flame fronts in a turbulent combustion model with fractal velocity fields",
abstract = "Here the propagation of flame fronts for turbulent reaction diffusion equations is established for model velocity fields that are random and fractal unidirectional shear flows. It is established here that the flame fronts that exhibit anomalous scaling and are likely to be fractal themselves can be described through solutions of a suitable variational inequality. Despite the special nature of the random shear flows, these are the first rigorous results on front propagation with fractal fields.",
author = "Majda, {Andrew J.} and Panagiotis Souganidis",
year = "1998",
month = "11",
language = "English (US)",
volume = "51",
pages = "1337--1348",
journal = "Communications on Pure and Applied Mathematics",
issn = "0010-3640",
publisher = "Wiley-Liss Inc.",
number = "11-12",

}

TY - JOUR

T1 - Flame fronts in a turbulent combustion model with fractal velocity fields

AU - Majda, Andrew J.

AU - Souganidis, Panagiotis

PY - 1998/11

Y1 - 1998/11

N2 - Here the propagation of flame fronts for turbulent reaction diffusion equations is established for model velocity fields that are random and fractal unidirectional shear flows. It is established here that the flame fronts that exhibit anomalous scaling and are likely to be fractal themselves can be described through solutions of a suitable variational inequality. Despite the special nature of the random shear flows, these are the first rigorous results on front propagation with fractal fields.

AB - Here the propagation of flame fronts for turbulent reaction diffusion equations is established for model velocity fields that are random and fractal unidirectional shear flows. It is established here that the flame fronts that exhibit anomalous scaling and are likely to be fractal themselves can be described through solutions of a suitable variational inequality. Despite the special nature of the random shear flows, these are the first rigorous results on front propagation with fractal fields.

UR - http://www.scopus.com/inward/record.url?scp=0032332576&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0032332576&partnerID=8YFLogxK

M3 - Article

VL - 51

SP - 1337

EP - 1348

JO - Communications on Pure and Applied Mathematics

JF - Communications on Pure and Applied Mathematics

SN - 0010-3640

IS - 11-12

ER -